Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 137, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Nov 1, 1997, 2:39 PM CST for Jackson County, Florida. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 1, 1997, 2:39 PM CST (20:39 UTC)
- Expired
- Nov 1, 1997, 3:45 PM CST
- In force
- 66 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Jackson County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 1, 3:10 PM CST | Hail 0.75 | Marianna, FL | Storm spotters and Jackson County Sheriff reported dime size hail in Marianna. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 1, 1:15 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 012039 RRA SVRTLH FLC063-012145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 339 PM EST SAT NOV 1 1997 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE FL HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 345 PM CST (445 PM EST) FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWESTERN FLORIDA ...JACKSON COUNTY AT 238 PM CST...A SEVERE THUNDERSTORM WAS INDICATED BY TALLAHASSEE DOPPLER RADAR MOVING EAST AT 35 MPH. SOME LOCATIONS IN THE PATH OF THIS STORM ARE... COTTONDALE BY 239 PM CST MARIANNA BY 255 PM CST DELLWOOD BY 314 PM CST A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 9:55 AM CST, 4 hours 44 minutes earlier.
Area forecast discussion, Nov 1, 9:55 AM CST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1048 AM EST SAT NOV 1 1997 CRNT ZONE FCSTS STILL LOOK PRETTY GOOD...BUT MAY UPDATE BIG BEND ZONES TO MENTION THAT MAIN THREAT WILL BE DRG LATE AFTN HRS. WILL ALSO UPDATE HAZARDOUS WX OUTLOOK TO MAKE SOME ADJUSTMENT SINCE SPC HAS MODIFIED PREVIOUS OUTLOOK TO INCLUDE MDT RISK FOR ALL OF MY CWA. MOLLERE
In the hours before
Special weather statement, Nov 1, 10:20 AM CST, 4 hours 19 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ121>131-142>148-155>161-011900- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 1120 AM EST SAT NOV 1 1997 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS EXTREME SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA PANHANDLE...AND BIG BEND. PLENTY OF SUNSHINE ACROSS MOST OF THE AREA THIS MORNING WILL ALLOW TEMPERATURES TO RISE INTO THE UPPER 70S TO LOWER 80S DURING THE EARLY AFTERNOON. AS A RESULT...THE ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE IN ADVANCE OF A COLD FRONT RAPIDLY APPROACHING FROM THE LOWER MISSISSIPPI VALLEY DURING THE EARLY AFTERNOON. IN ADDITION...WIND SHEAR WILL ALSO INCREASE ACROSS THE REGION. THIS COMBINATION OF INSTABILITY AND WIND SHEAR WILL ALLOW SOME THUNDERSTORMS TO BECOME SEVERE ACROSS THE REGION...DURING THE MID AFTERNOON OVER THE PANHANDLE AND SOUTHEAST ALABAMA AND EXTENDING THROUGH THE EARLY EVENING OVER SOUTH CENTRAL GEORGIA AND THE EASTERN PART OF THE FLORIDA BIG BEND. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. HOWEVER...A FEW TORNADOES ARE POSSIBLE ACROSS SOUTHEAST ALABAMA....SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA PANHANDLE AND BIG BEND...WHERE INSTABILITY WILL BE GREATEST DURING THE MID TO LATE AFTERNOON HOURS. THE THREAT FOR SEVERE WEATHER SHOULD END BY MID TO LATE EVENING AS THE COLD FRONT MOVES ACROSS THE REGION. STORMZ SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON SINCE SEVERE WEATHER WATCHES WILL LIKELY BE ISSUED ACROSS PORTIONS OF THE REGION.
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 1:36 PM CST | Severe Thunderstorm Warning | TAE | Walton | 54 min |
| Nov 1, 2:08 PM CST | Severe Thunderstorm Warning | TAE | Holmes, Washington | 62 min |
| Nov 1, 5:24 PM CST | Tornado Warning | TAE | Calhoun, Jackson | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.